Hail, Knox
- When
- June 11, 4:27 PM CST
- Where
- Knox County, Knox City
- Measured
- 1.5 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 33.983, -99.217
12 hail, 3 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Jun 11, 2:32 PM CST, 1 hour 55 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OKLAHOMA 332 PM CDT WED JUN 11 2003 WATCHING SEVERAL AREAS FOR POSSIBLY CONVECTIVE INITIATION WITHIN THE NEXT SEVERAL HOURS. THE FIRST AREA IS ACROSS NE NEW MEXICO/SE COLORADO/OKLAHOMA PANHANDLE WHERE TSRA ARE JUST BEGINNING DEVELOP WITHIN THE STRETCHING DEFORMATION ZONE ASSOCIATED WITH UPPER LOW OVER NORTHERN NEW MEXICO. AS LIFT CONTINUES TO OVERSPREAD THIS AREA EXPECT TSRA TO CONTINUE TO INCREASE AND POSSIBLY MOVE INTO NORTHWEST PARTS OF THE AREA THIS EVENING. FARTHER SOUTH...A DRYLINE HAS ALSO DEVELOPED AND MOVED INTO CENTRAL AND SOUTHERN PORTIONS OF THE TEXAS PANHANDLE WITH HI BASED CUMULUS BEGINNING TO FORM. LEADING EDGE OF UPPER JET CURRENTLY MOVING INTO WEST CENTRAL TEXAS WILL CONTINUE TO SUPPORT CONVERGENCE ALONG THE DRYLINE WITH INITIATION EXPECTED WITHIN THE NEXT FEW HOURS. 0-6 KM SHEAR WILL BE MOST FAVORABLE FOR ORGANIZED SEVERE WX OVER OUR WESTERN NORTH TEXAS COUNTIES. OTHER LESS NOTABLE BOUNDARIES INCLUDE WEAK CONFLUENCE ZONE OVER SOUTHWEST OKLAHOMA AND WESTERN NORTH TEXAS...AND REMNANT OUTFLOW BOUNDARY EXTENDING FROM SE OKLAHOMA...NORTHWESTWARD TO OKLAHOMA CITY. THESE AREAS REMAIN SUFFICIENTLY CAPPED. DUE TO RECENT PERIODS OF HEAVY RAIN...1HR/3HR FFG HAS LOWERED TO NEAR 2 INCHES OVER PARTS OF THE AREA. WITH THE HIGHEST PROBABILITIES OR RAIN TONIGHT EXPECTED OVER THE SOUTHERN TIER ASSOCIATED WITH THE DRYLINE...WILL MENTION HEAVY RAIN BUT HOLD OFF ON A FLASH FLOOD WATCH AT THIS TIME. IF NEAR FUTURE TRENDS SUGGEST A WATCH IS NEEDED...ONE CAN BE ISSUED QUICKLY. CONVECTION IS ALSO EXPECTED TO DEVELOP TONIGHT NORTH OF EVOLVING SURFACE LOW OVER COLORADO. ANY DEVELOPMENT WITHIN THIS AREA MAY MOVE SOUTHEASTWARD AND IMPACT NORTHERN OKLAHOMA LATE TONIGHT AND THURSDAY. A POTENTIALLY UNSTABLE AIRMASS WILL REMAIN OVER THE FORECAST AREA FOR THE FORESEEABLE FUTURE WITH SEVERAL BOUNDARIES ON THE MESOSCALE/SYNOPTIC SCALE ACTING AS TRIGGERS. TOO DIFFICULT TO IDENTIFY WITH MUCH PRECISION WHERE HIGHEST POPS WILL BE THROUGH THE WEEKEND...BUT GENERALLY SPEAKING BELIEVE THE HIGHEST CHANCES WILL BE ACROSS THE NORTHERN HALF WHERE UPSLOPE FLOW OVER COLORADO AND THE NORTHERN TEXAS PANHANDLE IS EXPECTED TO PERSIST. THIS WILL PROLONG THE CONCERN FOR HEAVY RAIN...SO THIS WILL NEED TO BE CLOSELY MONITORED FOR THE NEXT FEW DAYS. TREND IS EXPECTED TO CONTINUE THROUGH DAYS 4-7. OKC 71 89 71 88 / 40 30 40 40 HBR 70 91 70 90 / 50 20 30 30 SPS 72 92 72 91 / 60 20 30 30 GAG 67 91 67 88 / 50 20 40 40 PNC 71 88 71 85 / 30 30 40 40 DUA 73 89 73 89 / 50 30 40 30 .OUN... OK...NONE. TX...NONE. JAMES
OKZ004>048-050>052-TXZ083>090-121200-
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE NORMAN OK
410 PM CDT WED JUN 11 2003
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
THUNDERSTORM OUTLOOK...
THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS ACROSS EXTREME
SOUTHWESTERN OKLAHOMA AND ALL OF WESTERN NORTH TEXAS. THERE IS A
SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE REST OF THE FORECAST
AREA.
LOCATIONS...
THE MODERATE RISK AREA IS LOCATED SOUTH AND WEST OF A LINE FROM
HOLLIS...TO ALTUS...TO WALTERS...TO HENRIETTA. THE SLIGHT RISK AREA
INCLUDES THE REST OF THE FORECAST AREA.
TIMING...
THE MOST LIKELY TIME FOR SEVERE THUNDERSTORMS WILL BE FROM 5 PM
THROUGH OVERNIGHT.
IMPACTS...
THE PRIMARY THREAT WILL BE EXTREMELY LARGE HAIL... POSSIBLY BASEBALL
SIZED OR LARGER... AND DAMAGING WINDS IN EXCES OF 70 MPH WITH THE
STRONGEST SUPERCELLS THIS EVENING. THE PRIMARY THREAT OVERNIGHT
WILL BE DAMAGING WINDS... WITH THE LARGE HAIL THREAT DECREASING WITH
TIME. SUPERCELLS THIS EVENING WILL BE CAPABLE OF PRODUCING MINOR
STRUCTURAL DAMAGE.
RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
ENTIRE FORECAST AREA SHOULD LISTEN FOR UPDATED FORECAST INFORMATION
THROUGHOUT THE DAY...AND PLAN FOR POSSIBLE SEVERE WEATHER OPERATIONS
LATE THIS AFTERNOON THROUGH TONIGHT.
DISCUSSION...
A SURFACE LOW HAS DEVELOPED TO THE NORTHWEST OF CHILDRESS THIS
AFTERNOON...WITH A WEAK SURFACE BOUNDARY...GENERATED BY
THUNDERSTORMS LAST NIGHT AND THIS MORNING...EXTENDING FROM THIS LOW
ALONG THE RED RIVER. A DRYLINE WAS LOCATED FROM EAST OF
AMARILLO...TO JUST WEST OF CHILDRESS...TO EAST OF MIDLAND. THE
DRYLINE IS EXPECTED TO CONTINUE TO SHARPEN THIS AFTERNOON. WARM
MOIST AND VERY UNSTABLE AIR IS IN PLACE EAST OF THE DRYLINE.
THE CAP WHICH DEVELOPED OVER THE AREA DUE TO THE SUBSIDENCE BEHIND
THE UPPER LEVEL SYSTEM THAT MOVED THROUGH LAST NIGHT CONTINUES TO
WEAKEN. THE SURFACE BOUNDARY AND THE DRY LINE WILL BE POTENTIAL
FOCUSING MECHANISMS FOR THUNDERSTORMS LATE THIS AFTERNOON. IN
PARTICULAR...THE AREA WHERE THESE TWO BOUNDARIES INTERSECT WILL BE A
FAVORED LOCATION FOR DEVELOPMENT.
SURFACE TEMPERATURES CLIMBED INTO THE MID 80S TO MID 90S ACROSS
THE AREA...WITH DEWPOINTS RANGING FROM THE MID 60S TO MID 70S. THIS
VERY UNSTABLE AIRMASS HAS ALLOWED CAPE VALUES OF 3500 TO 6000 TO
DEVELOP ACROSS MUCH OF THE AREA. WINDS ALOFT ARE NOT EXPECTED TO BE
PARTICULARLY STRONG...BUT GIVEN THE VERY UNSTABLE CONDITIONS...
VERTICAL WIND SHEAR WILL BE SUFFICIENT TO ALLOW STORMS TO QUICKLY
BECOME SEVERE. THE COMBINATION OF EXTREME INSTABILITY AND MODEST
VERTICAL WIND SHEAR WILL BE FAVORABLE FOR HIGH PRECIPITATION
SUPERCELLS CAPABLE OF EXTREMELY LARGE HAIL... DAMAGING WINDS AND
TORRENTIAL RAINFALL. THE PROBABILITY OF TORNADOES WILL BE VERY LOW.
STORMS THAT FORM LATE THIS AFTERNOON OR EARLY THIS EVENING WILL
LIKELY ORGANIZE INTO ANOTHER LINE OR LARGE CLUSTER BY LATE EVENING
AND TRACK ACROSS MUCH OF THE AREA. LARGE HAIL...STRONG WINDS AND
HEAVY RAIN WILL BE THE MAIN CONCERNS AFTER DARK.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT THURSDAY JUN 12.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...100 PERCENT.
OTHER HAZARDOUS WEATHER...
THUNDERSTORMS LATE THIS AFTERNOON THROUGH TONIGHT WILL LIKELY
PRODUCE HEAVY RAIN WHICH COULD PRODUCE LOCAL FLOODING.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THURSDAY THROUGH
FRIDAY NIGHT OVER THE ENTIRE FORECAST AREA. THUNDERSTORM CHANCES
WILL CONTINUE AREAWIDE EACH DAY THROUGH EARLY NEXT WEEK.
OTHER HAZARDOUS WEATHER...
NONE IS EXPECTED.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
THURSDAY.
MAXWELLLOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
340 PM CDT WED JUN 11 2003
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0100 AM 3 SW DEAN TX 1.00 INCH HAIL
06/11/03 ARCHER REPORTED BY PUBLICLOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
350 PM CDT WED JUN 11 2003
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0615 PM ROOSEVELT OK .88 INCH HAIL
06/10/03 KIOWA REPORTED BY PUBLIC.
0710 PM 2 NW NILES OK 1.00 INCH HAIL
06/10/03 CANADIAN REPORTED BY PUBLIC.
0745 PM 3 E MIDDLEBERG OK 1.00 INCH HAIL
06/10/03 GRADY REPORTED BY BLANCHARD
COOPERATIVE OBSERVER.
0824 PM NORMAN OK 1.00 INCH HAIL
06/10/03 CLEVELAND REPORTED BY PUBLIC.
0830 PM 8 N MABELLE TX .75 INCH HAIL
06/10/03 BAYLOR REPORTED BY PUBLIC.
0845 PM 3 S BRADLEY OK WIND DAMAGE
06/10/03 GRADY PUBLIC REPORTED
3 INCH TREE LIMBS
DOWNED.
0900 PM 5 S RANDLETT OK .88 INCH HAIL
06/10/03 COTTON REPORTED BY PUBLIC.
0900 PM LEXINGTON OK .75 INCH HAIL
06/10/03 CLEVELAND REPORTED BY LEXINGTON PD.
0900 PM 3 S GOLDSBY OK .75 INCH HAIL
06/10/03 MCCLAIN REPORTED BY PUBLIC
0935 PM JOLLY TX WIND DAMAGE
06/10/03 CLAY COUNTY EM REPORTED 4 FOOT
DIAMETER TREE BLOWN DOWN.
0940 PM WAURIKA OK WIND DAMAGE
06/10/03 JEFFERSON COUNTY EM REPORTED
3 INCH TREE LIMBS
DOWNED.
1100 PM 5 N DAVIS OK 60 MPH WIND GUST
06/10/03 MURRAY ESTIMATED BY PUBLIC.
1115 PM THACKERVILLE OK .75 INCH HAIL
06/10/03 LOVE REPORTED BY PUBLIC.
1215 AM ATOKA OK WIND DAMAGE
06/11/03 ATOKA COUNTY SHERIFF REPORTED
2 INCH TREE LIMBS
DOWNED.
TY/KT/MBBLOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
417 PM CDT WED JUN 11 2003
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1030 PM 10 W ADA OK WIND DAMAGE
06/10/03 PONTOTOC ELECTRIC COMPANY REPORTED
POWER POLE BLOWN DOWN.
1040 PM 7 E HOLDENVILLE OK WIND DAMAGE
06/10/03 HUGHES ELECTRIC COMPANY REPORTED
POWER LINES DOWNED.
1050 PM 6 S DICKSON OK .75 INCH HAIL
06/10/03 CARTER REPORTED BY PUBLIC.
TYTXZ087-112200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 447 PM CDT WED JUN 11 2003 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR KNOX COUNTY. A STRONG THUNDERSTORM WAS LOCATED 25 MILES SOUTHWEST OF BENJAMIN AT 447 PM CDT...MOVING EAST NORTHEAST AT 15 MPH. STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY. JAMES
OKZ034-035-112230- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 517 PM CDT WED JUN 11 2003 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR GREER AND KIOWA COUNTIES. A STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTH OF GRANITE AT 517 PM CDT...MOVING EAST NORTHEAST AT 15 MPH. STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY. PEOPLE IN GREER AND KIOWA COUNTIES SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. JAMES
The Altus AFB radar (KFDR), 48 km away, was scanning. The volume nearest the first event began at 22:29 UTC.
12 hail, 3 thunderstorm wind. Local standard time, as filed.
Hail was observed on Highway 79.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2003Every state in 2003This day in weather historyWarnings in Texas, June 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5363209, 5363210, 5363211, 5363212, 5363213, 5363214, 5363215, 5363455, 5363456, 5363457, 5363458, 5363459, 5363460, 5363520, 5363521.